Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What is the cause and treatment for alopecia universalis?

User rating for this question
Answered by

Practicing since : 2010
Answered : 5784 Questions
Hi doctor! May i have some questions for you I am 17 years old boy , i have been losing my hair for a year without exact reason. A year a go, i was predicted to have some problem with fungi and they cured it for 2 weeks then they continued with my hair loss by giving some medicine such as Vitamin B5 , Cystine B6, Biotin, L-cystine... i went to many places to see the doctor, they just give me the same medicine. it is getting worse because not only my hair but also my hair from my Genitals, legs start losing . and i am from VietNam and now living in XXXXXXX for my studying .... i am so upset about my hair... my legs .... i don't know why i have this ... what should i do ?... i have checked my blood and i was good 'alopecia totalis' or is that the reason for this . i have checked my blood and it was fine. or my hormone ... what is the treatment for this... Moreoever, nobody in my family is bold. in your opinion, where should i get the treatment for this because i got the treatment in my country Vietnam.. the seemed to get Vitamin whenever i got there .. how about hair transplant ... will it recover completely after surgery ... no more hair loss .... right now .. it 's a nightmare to me everyday it was unfair... i am only 16 turn to be 17 this October so Should i continue to take those medicine , i have been using it for a while , along time, especially cystine B6... what should i do ... i am so upset for a year ... seeing body hair keep losing first hair after take medicine lost body hair ( could be ) .... moreover, my hair usually fall down whenever i do everything, exercise... studying ... i don't even touch it ... it just fall down easily without touching it... about my leg when i take a shower. when i touch it with shampoo ... it falls down a lot which make my legs look like a girl right now ... and my genitals it falls down in the same way..... less hair than before.... what should i do to recover all these hairs . i used to have a lot hair from the whole body. and almost nothing right now
Posted Sat, 22 Mar 2014 in General Health
Answered by Dr. Rahul Kumar 2 hours later
Brief Answer: alopecia universalis Detailed Answer: Hello Probably you are suffering from alopecia universalis. It is an autoimmune disorder in which hair is lost from entire body. There is no permanent cure of this disease. It can be controlled with the use of oral steroids. The medicines which you are using are not going to help you. Please meet a dermatologist and discuss regarding oral steroids. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
Follow-up: What is the cause and treatment for alopecia universalis? 41 minutes later
Hi doctor ! So can i regrowth my hair ? in your opinion i should find dermatologist to cure my disease ? where could i find him in XXXXXXX .. because when i come back to my country i have discussed with them and they just smile at me and quickly gave me medicine as i have discussed you before where can i find a people in XXXXXXX i am getting bold in the future So doctor i am a student in XXXXXXX right now ... i have no reason where should i go ... can you give me a suggestion and i want to ask you this.. In the future if i don't have my hair anymore .. is it possible to regrow my hair by transplant ?
Answered by Dr. Rahul Kumar 20 hours later
Brief Answer: hair transplant won't be successful Detailed Answer: Hello Hair transplant won't be successful in alopecia universalis. The transplanted hair will also fall. Best treatment will be with steroids. Slowly your body will recover and you will get back hairs. Don't worry you won't get totally bald. You can easily find a dermatologist in your locality using internet. Any dermatologist can prescribe the medicine mentioned by me. Feel free to ask any other doubts. Thank you.
Above answer was peer-reviewed by
Follow-up: What is the cause and treatment for alopecia universalis? 11 days later
thank you Doctor so i should get steroid for my treatment , is that only way , can i send some pictures about my hair by the way
Answered by Dr. Rahul Kumar 56 minutes later
Brief Answer: prescription required Detailed Answer: Hello Steroid are usually not available over the counter. You must meet a dermatologist and get it prescribed. Yes please send a photograph. This will help me in assessing your condition. There is an option to upload photos on right side of query page. please utilize it. Thank you
Above answer was peer-reviewed by
Follow-up: What is the cause and treatment for alopecia universalis? 28 minutes later
Thank you Doctor Hopefully this treatment won't be so expensive . I wish i could give you a picture of my hair . Hi Doctor ! i have sent you a picture about my hair to help you to predict exactly my condition. when i touch my hair even though i have shaved, it easily fall down . Day by day , hair from the whole body of mine fall as fast as it could . The treatment with steroid , is it really expensive ??? ... how long for this treatment be treated
Answered by Dr. Rahul Kumar 32 hours later
Brief Answer: Treatment not expensive Detailed Answer: Hello I saw the photograph. It is typically alopecia aerata. Dont worry treatment with steroid is not costly. It is very cheap. Just you need to meet a doctor, to get it prescribed. The course of treatment might be longer. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor